Alert archive / Arkansas / Flash Flood Warnings in 2022

Flash Flood Warning 67, NWS Jackson, MS

November 7, 2022Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Nov 7, 2022, 9:12 AM CST for Ashley County, Chicot County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2022, 9:12 AM CST (15:12 UTC)
Expired
Nov 7, 2022, 11:15 AM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR

The radar

The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WGUS54 KJAN 071512
FFWJAN
ARC003-017-071715-
/O.NEW.KJAN.FF.W.0067.221107T1512Z-221107T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
912 AM CST Mon Nov 7 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northeastern Ashley County in southeastern Arkansas...
  Northern Chicot County in southeastern Arkansas...

* Until 1115 AM CST.

* At 912 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Dermott, Portland, Montrose, Snyder and Mcmillan Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3311 9172 3339 9172 3339 9146 3356 9145
      3356 9135 3352 9135 3353 9133 3352 9132
      3352 9125 3356 9123 3353 9122 3350 9118
      3344 9124 3344 9123 3344 9118 3350 9117
      3347 9113 3346 9112 3342 9120 3340 9121

FLASH FLOOD...RADAR INDICATED

$$

19
2 follow-up statements
638 
WGUS74 KJAN 071600
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1000 AM CST Mon Nov 7 2022

ARC003-017-071715-
/O.CON.KJAN.FF.W.0067.000000T0000Z-221107T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
1000 AM CST Mon Nov 7 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CST THIS 
MORNING FOR NORTHEASTERN ASHLEY AND NORTHERN CHICOT COUNTIES...

At 1000 AM CST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 4 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Dermott, Portland, Montrose, Snyder and Mcmillan Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3311 9172 3339 9172 3339 9146 3356 9145
      3356 9135 3352 9135 3353 9133 3352 9132
      3352 9125 3356 9123 3353 9122 3350 9118
      3344 9124 3344 9123 3344 9118 3350 9117
      3347 9113 3346 9112 3342 9120 3340 9121

FLASH FLOOD...RADAR INDICATED

$$

19
646 
WGUS74 KJAN 071711
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1111 AM CST Mon Nov 7 2022

ARC003-017-071721-
/O.EXP.KJAN.FF.W.0067.000000T0000Z-221107T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
1111 AM CST Mon Nov 7 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM CST THIS MORNING FOR 
NORTHEASTERN ASHLEY AND NORTHERN CHICOT COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3311 9172 3339 9172 3339 9146 3356 9145
      3356 9135 3352 9135 3353 9133 3352 9132
      3352 9125 3356 9123 3353 9122 3350 9118
      3344 9124 3344 9123 3344 9118 3350 9117
      3347 9113 3346 9112 3342 9120 3340 9121

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 5:43 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Nov 7, 5:43 AM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
543 AM CST Mon Nov 7 2022

...New AVIATION...

.DISCUSSION...
Issued at 420 AM CST Mon Nov 7 2022

Today through tonight: Fog is the primary concern with cooling of
the moist boundary layer resulting in at least patchy areas of dense
fog. It is difficult to distinguish more favorable areas for dense
fog, and after coordination with neighboring WFOs, have issued an
advisory for all locations through early morning. Another concern is
the warm advection convective rainfall occurring in a persistent
zone of moist frontal ascent over the ArkLaMiss Delta region. Some
of the rainfall has been locally heavy with overnight amounts
exceeding two inches in a few locations, but rainfall rates have not
been excessive. We do not anticipate flooding concerns to develop as
guidance indicates the ascent will quickly diminish later this
morning. Otherwise, expect enough sun by this afternoon to support
another day of near record warmth as the subtropical ridge
strengthens over the forecast area. Under mostly clear skies
tonight, fog could be a concern once again given the continued moist
boundary layer conditions. /EC/

Tuesday through Sunday: Upper ridging will continue to build over
the ArkLaMiss and stretch across the Appalachians into the mid-
Atlantic through mid-week. The warmest temperatures will occur
during this time period, with highs in the middle 80s on Tuesday
and lower 80s to upper 70s on Wednesday. By Thursday and Friday,
drier mid-level conditions are expected to move in from the east
as an Atlantic tropical disturbance keeps moisture localized to
FL/AL/GA. This will allow for upper ridging to break down and
temperatures to remain in the 70s on Thursday and Friday. Despite
being cooler towards the end of the week, these high temperatures
remain well above normal for November.

By Friday night, an upper low system will bring noticeably drier
and cool conditions into the region, with the expectation that
temps will be closer to November normals. Cold air advection will
push into the ArkLaMiss Friday night, allowing lows to remain in
the upper 40s to lower 50s. By Saturday, temperatures will
struggle to climb out of the 50s, with some highs reaching the low
60s in southern MS. By Saturday night, lows will plummet into the
30s as the confidence for freezing temperatures increases through
the beginning of next week. /AJ/

&&

.AVIATION...
(12Z TAFS)
Issued at 538 AM CST Mon Nov 7 2022

IFR/LIFR category fog/stratus is a concern across the forecast
through early morning, but expect this to dissipate by mid morning
with VFR conditions prevailing from late morning through most of
tonight. Patchy areas of fog could bring flight restrictions again
by late tonight into early Tuesday. Also, a few shra/tsra will
impact the GLH area this morning with briefly reduced visibility.
Sfc wind will be light and from the northeast for the most part.
/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       85  64  85  61 /  10  10   0   0
Meridian      85  63  83  57 /  10   0   0   0
Vicksburg     85  65  85  62 /  10  10   0   0
Hattiesburg   86  65  85  58 /  10  10   0   0
Natchez       85  65  85  62 /  10  10   0   0
Greenville    79  63  82  62 /  60   0   0   0
Greenwood     82  64  84  62 /  30  10   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
None.
&&

EC/AJ/EC
Hazardous weather outlook, Nov 7, 9:06 AM CST, 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
906 AM CST Mon Nov 7 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081515-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
906 AM CST Mon Nov 7 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...The rest of Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

23

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 12:50 AM CSTDense Fog AdvisoryJANAshley, Chicot8 hr

Nearby

Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.